ROBERT F. BERNSTEIN, M.D.
Ibuprofen-related meningitis has been seen infrequently in patients with systemic lupus erythematosus (1-3) but apparently has not been reported in association with mixed connective tissue disease.
A 21-year-old Mexican-American woman developed Raynaud's phenomenon and polyarthritis in February 1979. With salicylates her symptoms were controlled for 6 months until severe arthralgias and myalgias returned. Ibuprofen was prescribed and brought her some relief. A pharyngitis developed and was treated with penicillin. Ibuprofen was withdrawn. Two weeks later, while off all medications, she had a recurrence of arthritis and Ibuprofen was again prescribed. She took a single 400-mg tablet and within 3 hours
Learn more about subscription options.
Register Now for a free account.
BERNSTEIN RF. Ibuprofen-Related Meningitis in Mixed Connective Tissue Disease. Ann Intern Med. 1980;92:206-207. doi: 10.7326/0003-4819-92-2-206
Download citation file:
Published: Ann Intern Med. 1980;92(2_Part_1):206-207.
CNS Infections, Infectious Disease, Neurology.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only